Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 28, 2017, 10:29 PM CST for Osage County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2017, 10:29 PM CST (04:29 UTC)
- Expired
- Feb 28, 2017, 11:00 PM CST
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 9:04 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.2
The text
As transmitted.
100
WUUS54 KTSA 010429
SVRTSA
OKC113-010500-
/O.NEW.KTSA.SV.W.0001.170301T0429Z-170301T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1029 PM CST TUE FEB 28 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 1100 PM CST
* At 1029 PM CST, a severe thunderstorm was located 3 miles southwest
of Elgin, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Elgin... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 400 AM CST for northeastern
Oklahoma.
LAT...LON 3700 9600 3694 9600 3685 9636 3699 9642
3700 9640
TIME...MOT...LOC 0429Z 247DEG 50KT 3697 9632
HAIL...1.00IN
WIND...60MPH
$$
Lacy2 follow-up statements
104
WWUS54 KTSA 010438
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1038 PM CST TUE FEB 28 2017
OKC113-010500-
/O.CON.KTSA.SV.W.0001.000000T0000Z-170301T0500Z/
Osage OK-
1038 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR NORTHEASTERN OSAGE COUNTY...
At 1038 PM CST, a severe thunderstorm was located near Chautauqua,
moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Elgin... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 400 AM CST for northeastern
Oklahoma.
LAT...LON 3700 9600 3694 9600 3688 9625 3696 9628
3700 9630
TIME...MOT...LOC 0438Z 250DEG 49KT 3698 9616
HAIL...1.00IN
WIND...60MPH
$$
Lacy994
WWUS54 KTSA 010451
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1051 PM CST TUE FEB 28 2017
OKC113-010500-
/O.EXP.KTSA.SV.W.0001.000000T0000Z-170301T0500Z/
Osage OK-
1051 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY WILL
EXPIRE AT 1100 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 400 AM CST for northeastern
Oklahoma.
LAT...LON 3700 9600 3694 9600 3688 9625 3696 9628
3700 9630
TIME...MOT...LOC 0450Z 247DEG 50KT 3704 9598
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 8:35 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 28, 8:35 PM CST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 835 PM CST Tue Feb 28 2017 .DISCUSSION... Have increased pops across far northeast Oklahoma and for later tonight as a cold front currently across southeast Oklahoma moves into the area. The latest runs of the HRRR are beginning to highlight upscale growth of thunderstorms across northeast Oklahoma as the front moves into the state and a surface low tracks across the area. Also expect to see development southward along the front as it moves across the area overnight. The front is expected to exit the area to the south and east as we approach sunrise on Wednesday. Any of the storms that develop tonight are expected to have the potential become severe with more than adequate shear and instability in place. Tornadoes, very large hail and damaging winds of around 70 mph possible. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Feb 28, 8:49 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 849 PM CST Tue Feb 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 849 PM CST Tue Feb 28 2017 ...SEVERE WEATHER POTENTIAL CONTINUES THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...NORTHEAST OKLAHOMA INTO WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...Significant. AREA...MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND WESTERN ARKANSAS . DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA OVERNIGHT. THUNDERSTORMS WILL BEGIN TO INCREASE ACROSS NORTHEAST OKLAHOMA BEFORE MIDNIGHT WITH THE FRONT AND THE THUNDERSTORMS QUICKLY SPREADING TO THE EAST AS THE NIGHT WEARS ON. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE WITH VERY LARGE HAIL, WIND GUSTS TO AROUND 70 MPH AND POSSIBLY TORNADOES. THE THREAT FOR THE THUNDERSTORMS WILL END BEFORE SUNRISE WEDNESDAY AS THE FRONT EXITS TO THE EAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Breezy northwesterly winds will prevail on Wednesday behind the passing cold front. A return to warmer temperatures and gusty south winds arrive on Saturday. This will raise fire weather concerns. Thunderstorm chances increase on Sunday along as the next storm system moves through the Plains. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Feb 28, 10:25 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1025 PM CST TUE FEB 28 2017
OKZ054-010515-
Osage OK-
1025 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
1115 PM CST...
At 1025 PM CST, a strong thunderstorm was located 7 miles southwest
of Elgin, moving northeast at 60 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Elgin... Wah Sha She State Park...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 400 AM CST for northeastern
Oklahoma.
LAT...LON 3700 9600 3694 9600 3682 9643 3698 9651
3700 9646
TIME...MOT...LOC 0425Z 247DEG 50KT 3694 9639
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:42 PM CST | Special Weather Statement | TSA | Washington | 33 min |
| Feb 28, 10:59 PM CST | Special Weather Statement | TSA | Washington | 31 min |
| Feb 28, 11:06 PM CST | Special Weather Statement | TSA | Craig, Nowata, Washington | 24 min |
| Feb 28, 11:10 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 50 min |
| Feb 28, 11:35 PM CST | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 55 min |
| Feb 28, 11:39 PM CST | Special Weather Statement | TSA | Haskell, Pittsburg | 36 min |
| Feb 28, 11:50 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Mar 1, 12:19 AM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 56 min |
| Mar 1, 12:26 AM CST | Special Weather Statement | TSA | Haskell, Sequoyah | 34 min |
| Mar 1, 12:40 AM CST | Special Weather Statement | TSA | Pushmataha | 50 min |
| Mar 1, 12:47 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 43 min |
| Mar 1, 12:49 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 41 min |
| Mar 1, 12:52 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 38 min |
| Mar 1, 1:09 AM CST | Special Weather Statement | TSA | Choctaw | 51 min |
| Mar 1, 1:19 AM CST | Special Weather Statement | TSA | Adair, Cherokee | 26 min |
| Mar 1, 1:27 AM CST | Special Weather Statement | TSA | LeFlore | 33 min |
| Mar 1, 1:43 AM CST | Special Weather Statement | TSA | Adair, Cherokee | 32 min |
| Mar 1, 2:07 AM CST | Special Weather Statement | TSA | Adair | 38 min |
| Mar 1, 1:27 PM CST | Red Flag Warning | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 13 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.